Alert archive / Louisiana / Freeze Warnings in 2007

Freeze Warning 2, NWS New Orleans, LA

February 15, 200712 parishes in Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this freeze warning at Feb 15, 2007, 4:49 AM CST for 12 parishes in Louisiana; 5 counties in Mississippi. It took effect at Feb 15, 2007, 9:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2007, 4:49 AM CST (10:49 UTC)
In effect from
Feb 15, 2007, 9:00 PM CST
Expired
Feb 16, 2007, 9:00 AM CST
In force
12 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2007-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2007-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLIX 151049
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
449 AM CST THU FEB 15 2007

...FREEZING TEMPERATURES ARE EXPECTED TONIGHT...

LAZ034>040-046>050-056>065-MSZ068>071-077-080>082-151700-
/O.NEW.KLIX.FZ.W.0002.070216T0300Z-070216T1500Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-
JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...HOUMA...BAYOU CANE...CENTREVILLE...WOODVILLE...GLOSTER...
LIBERTY...CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...
BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...
PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
449 AM CST THU FEB 15 2007

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
FRIDAY. 

A STRONG ARCTIC AIRMASS THAT IS IMPACTING MUCH OF THE UNITED
STATES EAST OF THE ROCKIES WILL IMPART FREEZING CONDITIONS ACROSS
THE DEEP SOUTH TONIGHT. WITH DAYTIME TEMPERATURES ONLY WARMING
INTO THE MID 40S FOR MUCH OF THE AREA...TEMPERATURES ARE EXPECTED
TO DROP RATHER QUICKLY UNDER FAIR SKIES THIS EVENING. 

A DURATION OF 12 HOURS BELOW 32 DEGREES IS LIKELY FOR SOUTH MISSISSIPPI
AND EAST-CENTRAL AND UPPER SOUTHEAST LOUISIANA FROM 9 PM THROUGH
AROUND 9 AM FRIDAY. LOW LYING AREAS IN SOUTHERN MISSISSIPPI AND
ADJACENT LOUISIANA LOCATIONS MAY EXPERIENCE TWO TO THREE HOURS OF
HARD FREEZE CONDITIONS PRIOR TO SUNRISE. WITH A NORTH WIND AROUND
10 MPH...WIND CHILL READINGS WILL BE THE 15 TO 20 DEGREE RANGE
OVERNIGHT. 

IN THE GREATER NEW ORLEANS AREA AND THE PARISHES BELOW THE TIDAL
LAKES...A LIGHT FREEZE IS ANTICIPATED WITH MINIMUM TEMPERATURES 
GENERALLY RANGING FROM 29 TO 32 DEGREES. A NORTH WIND OF 10 TO 15
MPH WILL PRODUCE WIND CHILL READINGS IN THE MID 20S OVERNIGHT. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. MEASURES SHOULD BE TAKEN FOR TENDER VEGETATION AND
OUTDOOR PETS BEFORE SUNSET TODAY. PEOPLE DOING OUTDOOR ACTIVITIES
TONIGHT...INCLUDING PARADE VIEWINGS...SHOULD DRESS WARMLY IN
LAYERS. CHECK ON THE ELDERLY AND IMPAIRED FAMILY MEMBERS OR
NEIGHBORS TO ENSURE THAT THEY HAVE A MEANS OF STAYING WARM DURING
THIS COLD SPELL. KEEP ALL FLAMMABLES AND COMBUSTIBLES AWAY FROM
HEAT SOURCES AND ALLOW PROPER VENTILATION TO AVOID CARBON MONOXIDE
POISONING.

$$

24
4 follow-up statements
000 
WWUS74 KLIX 152159
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
359 PM CST THU FEB 15 2007

...FREEZING TEMPERATURES ARE EXPECTED TONIGHT...

LAZ034>040-046>050-056>065-MSZ068>071-077-080>082-160600-
/O.CON.KLIX.FZ.W.0002.070216T0300Z-070216T1500Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-
JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...HOUMA...BAYOU CANE...CENTREVILLE...WOODVILLE...GLOSTER...
LIBERTY...CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...
BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...
PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
359 PM CST THU FEB 15 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST FRIDAY. 

A STRONG ARCTIC AIRMASS THAT IS IMPACTING MUCH OF THE UNITED
STATES EAST OF THE ROCKIES WILL IMPART FREEZING CONDITIONS ACROSS
THE DEEP SOUTH TONIGHT. WITH DAYTIME TEMPERATURES ONLY WARMING
INTO THE 40 TO 45 DEGREE RANGE FOR MUCH OF THE AREA...TEMPERATURES
ARE EXPECTED TO DROP RATHER QUICKLY UNDER PARTLY CLOUDY TO CLEAR SKIES
OVERNIGHT.

A DURATION OF 12 HOURS BELOW 32 DEGREES IS LIKELY FOR SOUTH
MISSISSIPPI AND EAST-CENTRAL AND UPPER SOUTHEAST LOUISIANA FROM
9 PM THROUGH AROUND 9 AM FRIDAY. LOW LYING AREAS IN SOUTHERN
MISSISSIPPI AND ADJACENT LOUISIANA LOCATIONS MAY EXPERIENCE TWO
TO THREE HOURS OF HARD FREEZE CONDITIONS PRIOR TO SUNRISE. WITH A
NORTH WIND AROUND 10 MPH...WIND CHILL READINGS WILL BE THE 15 TO
20 DEGREE RANGE OVERNIGHT.

IN THE GREATER NEW ORLEANS AREA AND THE PARISHES BELOW THE TIDAL
LAKES...A LIGHT FREEZE IS ANTICIPATED WITH MINIMUM TEMPERATURES
GENERALLY RANGING FROM 29 TO 32 DEGREES. A NORTH WIND OF 10 TO
15 MPH WILL PRODUCE WIND CHILL READINGS IN THE MID 20S OVERNIGHT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. MEASURES SHOULD BE TAKEN FOR TENDER VEGETATION AND
OUTDOOR PETS BEFORE SUNSET TODAY. 

PEOPLE DOING OUTDOOR ACTIVITIES TONIGHT...INCLUDING PARADE
VIEWINGS...SHOULD DRESS WARMLY IN LAYERS. CHECK ON THE ELDERLY AND
IMPAIRED FAMILY MEMBERS OR NEIGHBORS TO ENSURE THAT THEY HAVE A
MEANS OF STAYING WARM DURING THIS COLD SPELL. 

KEEP ALL FLAMMABLES AND COMBUSTIBLES AWAY FROM HEAT SOURCES AND
ALLOW PROPER VENTILATION TO AVOID CARBON MONOXIDE POISONING.

$$
000 
WWUS74 KLIX 160314
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
914 PM CST THU FEB 15 2007

...FREEZING TEMPERATURES ARE EXPECTED TONIGHT...

LAZ034>040-046>050-056>065-MSZ068>071-077-080>082-161200-
/O.CON.KLIX.FZ.W.0002.000000T0000Z-070216T1500Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-
JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...HOUMA...BAYOU CANE...CENTREVILLE...WOODVILLE...GLOSTER...
LIBERTY...CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...
BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...
PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
914 PM CST THU FEB 15 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

AN ARCTIC AIRMASS THAT IS IMPACTING MUCH OF THE UNITED STATES EAST
OF THE ROCKIES WILL BRING FREEZING CONDITIONS ACROSS THE DEEP
SOUTH TONIGHT.

A DURATION OF SEVERAL HOURS BELOW 32 DEGREES IS LIKELY FOR SOUTH
MISSISSIPPI AND EAST-CENTRAL AND UPPER SOUTHEAST LOUISIANA TONIGHT
AND EARLY FRIDAY. LOW LYING AREAS IN SOUTHERN MISSISSIPPI AND
ADJACENT LOUISIANA LOCATIONS MAY EXPERIENCE TWO TO THREE HOURS OF
HARD FREEZE CONDITIONS PRIOR TO SUNRISE. WITH A NORTH WIND AROUND
10 MPH...WIND CHILL READINGS WILL BE THE 15 TO 20 DEGREE RANGE
OVERNIGHT.

IN THE GREATER NEW ORLEANS AREA AND THE PARISHES BELOW THE TIDAL
LAKES...A LIGHT FREEZE IS ANTICIPATED WITH MINIMUM TEMPERATURES
GENERALLY RANGING FROM 29 TO 32 DEGREES. A NORTH WIND OF 10 TO
15 MPH WILL PRODUCE WIND CHILL READINGS IN THE MID 20S OVERNIGHT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. MEASURES SHOULD BE TAKEN FOR TENDER VEGETATION AND
OUTDOOR PETS BEFORE SUNSET TODAY.

PEOPLE DOING OUTDOOR ACTIVITIES TONIGHT SHOULD DRESS WARMLY IN
LAYERS. CHECK ON THE ELDERLY AND IMPAIRED FAMILY MEMBERS OR
NEIGHBORS TO ENSURE THAT THEY HAVE A MEANS OF STAYING WARM DURING
THIS COLD SPELL.

KEEP ALL FLAMMABLES AND COMBUSTIBLES AWAY FROM HEAT SOURCES AND
ALLOW PROPER VENTILATION TO AVOID CARBON MONOXIDE POISONING.

$$
000 
WWUS74 KLIX 161031
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
431 AM CST FRI FEB 16 2007

...FREEZING TEMPERATURES TO END AROUND MID-MORNING...

LAZ034>040-046>050-056>065-MSZ068>071-077-080>082-161500-
/O.CON.KLIX.FZ.W.0002.000000T0000Z-070216T1500Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-
JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...HOUMA...BAYOU CANE...CENTREVILLE...WOODVILLE...GLOSTER...
LIBERTY...CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...
BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...
PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
431 AM CST FRI FEB 16 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE FREEZING TEMPERATURES THAT HAVE SETTLED OVER THE REGION SINCE
LATE THURSDAY EVENING HAVE BECOME COVERED BY A LOW CLOUD DECK
ACROSS SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA. THESE CLOUDS
SHOULD ERODE SHORTLY AFTER DAYBREAK AND ALLOW FOR SUNSHINE TO WARM
TEMPERATURES ABOVE FREEZING BY 9 AM CST. DAYTIME TEMPERATURES WILL
ONLY WARM INTO THE MID 40S HOWEVER DUE TO A CONTINUAL COLD NORTH WIND.

A LIGHT FREEZE IS EXPECTED IN LOW LYING AND EXPOSED AREAS FOR
TONIGHT IN LOCATIONS WELL AWAY FROM TIDAL LAKES AND THE COASTAL
MARSHES. 

$$

24
000 
WWUS74 KLIX 161500
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
900 AM CST FRI FEB 16 2007

LAZ034>040-046>050-056>065-MSZ068>071-077-080>082-161600-
/O.CAN.KLIX.FZ.W.0002.000000T0000Z-070216T1500Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-
JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...HOUMA...BAYOU CANE...CENTREVILLE...WOODVILLE...GLOSTER...
LIBERTY...CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...
BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...
PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
900 AM CST FRI FEB 16 2007

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SLIDELL HAS CANCELLED THE FREEZE
WARNING.

TEMPERATURES ARE EXPECTED TO CLIMB INTO 40S BY THIS AFTERNOON.
MEANWHILE...WIND SPEEDS OF 15 TO 20 MPH WILL PRODUCE WIND CHILL VALUES
OF 25 OF 35 DEGREES AREA WIDE THROUGH NOON. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this freeze warning went out at Feb 15, 4:28 AM CST, 21 minutes earlier.

Area forecast discussion, Feb 15, 4:28 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 AM CST THU FEB 15 2007

.SHORT TERM...
COLD AIR ADVECTION CONTINUES IN EARNEST ACROSS MUCH OF THE NATION
EAST OF THE ROCKIES AS ARCTIC HIGH PRESSURE CONTINUES TO BUILD
SOUTHWARD. STRATOCUMULUS CLOUD DEVELOPMENT MAY IMPACT TEMPERATURES
DURING THE DAY BUT IT WILL BE A COLD DAY NONETHELESS. A MODERATE
FREEZE IS IN STORE FOR TONIGHT AND A FREEZE WARNING WILL BE ISSUE
FOR ALL BUT THE IMMEDIATE COASTAL AREAS OF LOUISIANA. SOME LOW
LYING LOCATIONS IN THE NORTHERN PORTIONS OF THE FORECAST AREA MAY
EXPERIENCE AN HOUR OR TWO OF HARD FREEZE CONDITIONS AROUND
DAYBREAK FRIDAY. A PERSISTENCE KIND OF DAY FRIDAY AND FRIDAY
NIGHT.

.LONG TERM...
DRY FORECAST SEEMS TO HOLD THROUGH THE MARDI GRAS PERIOD WITH A
GRADUAL WARMING TREND. THE NEXT WEATHER CONCERN WILL BE THE
APPROACH OF A SHORTWAVE TROUGH ON ASH WEDNESDAY THAT MAY HAVE
SEVERE WEATHER IMPLICATIONS. MODELS ARE SHOWING STRONG DYNAMICS
WITH EVEN SOME STRATOSPHERIC CONTRIBUTIONS AND RETURN FLOW OF
MOISTURE SHOULD BE SUFFICIENT FOR MOISTURE CONTENT. THERE IS AMPLE
TIME FOR ADJUSTMENTS BUT MAY HAVE TO HIGHLIGHT THIS FEATURE IN
UPCOMING DAYS IF MODEL CONSISTENCY HOLDS. WILL LIKELY MAKE A
SIMPLE MENTION IN THIS MORNINGS HAZARDOUS WEATHER OUTLOOK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  40  24  43  29 /  10  10   0   0
BTR  43  27  45  30 /  10  10   0   0
MSY  46  32  45  34 /  10  10   0   0
GPT  46  26  45  30 /  10  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WARNING FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY
     FOR LAZ034>040-046>050-056>065.

GM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY
     FOR GMZ550-555-570-575.

MS...FREEZE WARNING FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY FOR
     MSZ068>071-077-080>082.

GM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY
     FOR GMZ555-570-575.

&&

24
Hazardous weather outlook, Feb 14, 2:46 PM CST, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
246 PM CST WED FEB 14 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-152100-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
246 PM CST WED FEB 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

.SEASONAL HAZARD...
A LIGHT FREEZE IS POSSIBLE OVERNIGHT IN AREAS AWAY FROM THE TIDAL
LAKES AND COASTAL MARSHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HARD FREEZE IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING IN
SOUTHERN MISSISSIPPI...AS WELL AS THOSE AREAS IN LOUISIANA ALONG
AND NORTH OF INTERSTATE 12. TEMPERATURES COULD FALL INTO THE
MIDDLE 20S IN THESE AREAS. A LIGHT FREEZE IS POSSIBLE FRIDAY
MORNING IN THE GREATER NEW ORLEANS AREA AND ACROSS THE LOUISIANA
COASTAL PARISHES.

OTHERWISE...NO OTHER WEATHER HAZARDS ARE EXPECTED THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freeze Warnings in Louisiana, 2007Freeze Warnings in Mississippi, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.